×

zbMATH — the first resource for mathematics

On maximal chains in the lattice of module topologies. (Russian, English) Zbl 1020.16033
Sib. Mat. Zh. 42, No. 3, 491-506 (2001); translation in Sib. Math. J. 42, No. 3, 415-427 (2001).
Let \((R,\tau_R)\) be a separated topological unital ring and let \(M\) be a left unitary \(R\)-module. The article is devoted to the following questions: 1. Does \(M\) admit an \(n\)-premaximal \((R,\tau_R)\)-module topology (for the definition, see the authors’ paper [Izv. Akad. Nauk Respub. Mold., Mat. 1996, No. 1, 96-105 (1996)]) for each natural number \(n\)? 2. How do the \(n\)-premaximal topologies on \(M\) look like if they exist?
The authors indicate conditions under which the question of existence of premaximal topologies has a positive solution and has a negative solution. They describe \(n\)-premaximal topologies in the case when \(R\) is a skew field and the topology \(\tau_R\) is determined by a real absolute value.

MSC:
16W80 Topological and ordered rings and modules
54A10 Several topologies on one set (change of topology, comparison of topologies, lattices of topologies)
PDF BibTeX XML Cite
Full Text: EMIS EuDML